Alert archive / Alaska / High Surf Advisories in 2009

High Surf Advisory 2, NWS Anchorage, AK

November 10, 2009

NWS Anchorage, AK issued this high surf advisory at Nov 10, 2009, 3:57 PM AKST. It took effect at Nov 11, 2009, 9:00 AM AKST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2009, 3:57 PM AKST (00:57 UTC)
In effect from
Nov 11, 2009, 9:00 AM AKST
Expired
Nov 12, 2009, 12:00 AM AKST
In force
15 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHAK42 PAFC 110058
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
357 PM AKST TUE NOV 10 2009

AKZ155-110900-
/X.NEW.PAFC.SU.Y.0002.091111T1800Z-091112T0600Z/
KUSKOKWIM DELTA-
357 PM AKST TUE NOV 10 2009

...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 9 PM AKST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM AKST WEDNESDAY. 

A STRONG WINTER STORM IS EXPECTED TO MOVE ONSHORE NEAR NOME ON
WEDNESDAY. THIS STORM WILL PRODUCE A STORM SURGE THAT WILL COMBINE
WITH HIGH TIDE TO CREATE HIGH SURF ALONG THE COAST WEDNESDAY
MORNING AND WEDNESDAY EVENING. BY THURSDAY THE WINDS WILL WEAKEN
AND SURF WILL RETURN TO NEAR NORMAL LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
3 follow-up statements
000 
WHAK42 PAFC 111515
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
615 AM AKST WED NOV 11 2009

AKZ155-120600-
/X.CON.PAFC.SU.Y.0002.091111T1800Z-091112T0600Z/
KUSKOKWIM DELTA-
615 AM AKST WED NOV 11 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ONSHORE NEAR NOME TODAY. 
THIS WILL PRODUCE A STORM SURGE THAT WILL COMBINE WITH STRONG WEST
WINDS AND HIGH TIDES TODAY TO CREATE HIGH SURF ALONG THE COAST.
BY LATE EVENING THE WINDS WILL WEAKEN AND SURF WILL RETURN TO NEAR
NORMAL LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. 

&&

$$
000 
WHAK42 PAFC 120044
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
344 PM AKST WED NOV 11 2009

AKZ155-120845-
/X.EXT.PAFC.SU.Y.0002.000000T0000Z-091112T0900Z/
KUSKOKWIM DELTA-
344 PM AKST WED NOV 11 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AKST TONIGHT...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT AKST
TONIGHT. 

A STRONG LOW PRESSURE SYSTEM MOVED ONSHORE NEAR NOME TODAY.
STORM FORCE WINDS BEHIND THE SYSTEM WILL CONTINUE TO PRODUCE HIGH
SURF ALONG THE KUSKOKIWM DELTA COAST THROUGH THIS EVENING. BY
MIDNIGHT THE WINDS WILL WEAKEN AND SURF WILL RETURN TO NEAR NORMAL
LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
000 
WHAK42 PAFC 120837
CFWALU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1137 PM AKST WED NOV 11 2009



AKZ155-120945-
/X.EXP.PAFC.SU.Y.0002.000000T0000Z-091112T0900Z/
KUSKOKWIM DELTA-
1137 PM AKST WED NOV 11 2009

...HIGH SURF ADVISORY IS EXPIRED...

THE HIGH SURF ADVISORY IS EXPIRED. 


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high surf advisory went out at Nov 10, 5:00 AM AKST, 10 hours 57 minutes earlier.

Area forecast discussion, Nov 10, 5:00 AM AKST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST TUE NOV 10 2009

.ANALYSIS AND UPPER LEVELS...
NEGATIVELY TILTED UPPER TROUGH OVER ALASKA THIS MORNING WITH A DEEP
UPPER LOW OVER NORTHEAST SIBERIA AND A STRONG RIDGE ALONG ABOUT 170
WEST LONGITUDE. STRONG JET STREAM EXITING ASIA JUST NORTH OF
HOKKAIDO AND RACING ACROSS THE NORTHERN BERING SEA BEFORE DIPPING
SOUTHEAST AND ENTERING THE GULF OF ALASKA NEAR KODIAK.

.SHORT TERM FORECAST...
UPPER TROUGH AXIS IS JUST EAST OF ANCHORAGE THIS MORNING AND SHOULD
EXIT SOUTH CENTRAL ALASKA LATER TODAY. THE NEXT SYSTEM IS STILL
CONSOLIDATING OVER THE BERING SEA AND IS BEGINNING TO AFFECT
SOUTHWEST ALASKA ALREADY. THIS SYSTEM WILL SPIN UP INTO A MAJOR
STORM TUESDAY NIGHT AND WILL MOVE INTO SOUTH CENTRAL ALASKA
WEDNESDAY MORNING. AS THIS SYSTEM EXITS SOUTH CENTRAL ALASKA ON
THURSDAY ITS PARENT LOW OVER NORTHERN ALASKA WILL STALL AND BECOME
THE STEERING LOW.

.LONG TERM FORECAST...
THE MEAN UPPER LOW POSITION OVER ALASKA WILL STRENGTHEN AND SOLIDIFY
KEEPING BELOW NORMAL HEIGHTS OVER THE STATE THROUGH THE EXTENDED.
THERE IS THE POSSIBILITY OF A STRONG LOW (BELOW 950 MB) DEVELOPING
IN THE GULF EARLY IN THE WEEKEND...BUT THIS IDEA IS NOT YET FULLY
AGREED UPON BY THE NUMERICAL GUIDANCE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER STORM WATCH 145.
MARINE...STORM WARNING 130.
         GALE WARNING 120 121 125 129 132 140 141 155 170
                     172 175 179 180 185.
FIRE WEATHER...NONE.

LUDWIG NOV 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:29 PM AKSTWinter Storm WarningAFC25 hr
Nov 10, 4:00 PM AKSTGale WarningAFC9 days
Nov 10, 4:00 PM AKSTGale WarningAFC48 hr
Nov 10, 4:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Nov 10, 4:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Nov 10, 10:40 PM AKSTStorm WarningAFC11 hr
Nov 10, 10:45 PM AKSTStorm WarningAFC17 hr
Nov 11, 2:33 AM AKSTHigh Wind WarningAFC7 hr
Nov 11, 4:00 AM AKSTGale WarningAFC7 days
Nov 11, 4:00 AM AKSTGale WarningAFC24 hr
Nov 11, 4:00 AM AKSTGale WarningAFC60 hr
Nov 11, 4:00 AM AKSTSmall Craft AdvisoryAFC6 hr
Nov 11, 4:00 AM AKSTStorm WarningAFC
Nov 11, 4:00 AM AKSTStorm WarningAFC24 hr
Nov 11, 5:34 AM AKSTWinter Weather AdvisoryAFC19 hr
Nov 11, 7:35 AM AKSTHigh Wind WarningAFC8 hr
Nov 11, 9:40 AM AKSTGale WarningAFC18 hr

Nearby

High Surf Advisories in Alaska, 2009Every high surf advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.